MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47614
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion quattro extraction balloon, unknown reference part number.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with damage to the distal tip of the wire guide.The coating is stretched 7.5 cm beyond the remaining distal tip.The distal tip of the wire guide coil spring unraveled and the tips of the coil spring and core wires were exposed through the stretched coating.The device accurately measured from the tip of the exposed core wire to the 5 cm mark, suggesting the core wire is intact.Since the coil spring is stretched from the distal tip, we are unable to confirm how much might be missing, if any.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The instructions for use instruct the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."use of this wire guide with metal tip ercp devices may result in damage to the external coating and/or tip of the wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat 2 calibrated tip wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat 2 calibrated tip wire guide.The device was loaded into a cook fusion quattro extraction balloon and the balloon was advanced into the endoscope approximately two (2) inches.The physician then advanced the wire guide down the endoscope to the elevator.Upon advancing the extraction balloon, the physician noted extreme difficulty in advancing the balloon out of the endoscope.He then attempted to remove the balloon and wire guide, but encountered extreme resistance.Finally he wrapped the wire around his hand and gave a really hard yank.The wire guide was stripped at the end of the tip as it had apparently jammed in the elevator of the endoscope.The procedure was completed with the new wire, in the long wire mode, of the cook fusion quattro extraction balloon.According to the additional information provided: a small black [piece of] coating was discovered when the physician advanced the balloon a second time.The physician went through the endoscope with the piece of coating and removed it from the endoscope outside of the patient.The following additional information was received on 01/09/2018: the doctor advanced the extraction balloon through the endoscope and endoscopically saw the black coating.He removed the endoscope from the patient and advanced the balloon all the way through the endoscope and he then removed a 1-2 inch piece of black coating from the elevator of the endoscope.The coating damage was around approximately 10 cm.In my layman¿s eyes, it appeared as though the wire guide was hung up on/near the elevator.The area representative confirmed on a phone conversation on (b)(6) 2018 that the wire guide coating was on the elevator of the endoscope and no pieces of coating detached inside the endoscope.There was no reportable information at this time.The device was evaluated on (b)(6) 2018 and it was observed that the device was returned with coating damage to the distal tip of the wire guide.The distal tip of the wire guide coil spring has unraveled and the tips of the coil spring and core wires were exposed through the stretched coating.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7258983
Report Number1037905-2018-00044
Device Sequence Number16334554
Product Code OCY
UDI-Device Identifier00827002476141
UDI-Public(01)00827002476141(17)200907(10)W3912287
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47614
Device Catalogue NumberAWG2-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/04/2018
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1